MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386808
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology 18 ga 1.25 in had a connecter that could not attach to the mating component.The following information was provided by the initial reporter: "it was reported that the catheter is difficult to advance without blowing veins, hard to attach iv tubing to hub and patients were complaining of more pain that usual.Event description per attached email states: ahs mdip # 3339 / manufacturer code/model: 386808 date of incident (yyyy-mm-dd): (b)(6) 2020.Difficult to advance without blowing patient vein (requires more attempts on patient).Hard to attach iv extension tubing to hub of iv catheter.Patients seem to find them more painful than usual.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.Though an investigation by the manufacturing plant could not be done, sales and marketing did reach out to the customer.During the discussion, it was concluded that there was a lack of understanding of the new product due to lack of training provided.This is a result of covid-19 as they were not allowed to enter the hospital.H3 other text : see h.10.
 
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology 18 ga 1.25 in had a connecter that could not attach to the mating component.The following information was provided by the initial reporter: "it was reported that the catheter is difficult to advance without blowing veins, hard to attach iv tubing to hub and patients were complaining of more pain that usual.Event description per attached email states: ahs mdip # 3339 / manufacturer code/model: 386808.Date of incident (yyyy-mm-dd): (b)(6)2020.Difficult to advance without blowing patient vein (requires more attempts on patient).Hard to attach iv extension tubing to hub of iv catheter.Patients seem to find them more painful than usual.".

Brand Name
BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10112229
Report Number8041187-2020-00312
Device Sequence Number16784485
Product Code FOZ
UDI-Device Identifier00382903868087
UDI-Public00382903868087
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386808
Device Catalogue Number386808
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;